Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 1, NWS Great Falls, MT

January 1, 2008

NWS Great Falls, MT issued this high wind warning at Jan 1, 2008, 2:50 PM MST. It took effect at Jan 2, 2008, 3:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 2:50 PM MST (21:50 UTC)
In effect from
Jan 2, 2008, 3:00 AM MST
Expired
Jan 3, 2008, 3:18 AM MST
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 012150
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MST TUE JAN 1 2008

MTZ009-020900-
/O.UPG.KTFX.HW.A.0001.080102T1000Z-080103T1000Z/
/O.NEW.KTFX.HW.W.0001.080102T1000Z-080103T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
250 PM MST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY FOR THE 
NORTHERN ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN 
FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 PM MST
WEDNESDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT.

SUSTAINED SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 
70 MPH...ARE LIKELY. WIND GUSTS TO AROUND 80 MPH WILL BE POSSIBLE 
NEAR THE INTERNATIONAL BORDER...ESPECIALLY THROUGH PASSES AND 
CANYONS. AREAS OF LIGHT SNOW WILL ALSO DEVELOP WEDNESDAY 
AFTERNOON...BRINGING THE THREAT FOR BLOWING AND DRIFTING SNOW AND 
REDUCED VISIBILITIES TO THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ048-020900-
/O.NEW.KTFX.HW.W.0001.080102T1000Z-080103T0600Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
250 PM MST TUE JAN 1 2008

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 PM MST WEDNESDAY 
FOR THE SOUTHERN ROCKY MOUNTAIN FRONT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 PM MST
WEDNESDAY FOR THE SOUTHERN ROCKY MOUNTAIN FRONT. 

SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 
70 MPH...ARE LIKELY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

COHEN
6 follow-up statements
000 
WWUS75 KTFX 021014
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 AM MST WED JAN 2 2008

MTZ010-021815-
/O.EXB.KTFX.HW.W.0001.080102T1900Z-080103T0700Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
314 AM MST WED JAN 2 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT. 

SUSTAINED SOUTHWESTERLY WINDS WILL INCREASE TO 15 TO 30 MPH DURING
THE AFTERNOON. GUSTS TO 60 MPH ARE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ009-048-021815-
/O.EXT.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
314 AM MST WED JAN 2 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST THURSDAY. 

SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO
AROUND 70 MPH ARE LIKELY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 021724
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1024 AM MST WED JAN 2 2008

MTZ009-048-030000-
/O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1024 AM MST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR
THE ROCKY MOUNTAIN FRONT.

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 70 MPH ARE
EXPECTED THROUGH TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ010-030000-
/O.CON.KTFX.HW.W.0001.080102T1900Z-080103T0700Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
1024 AM MST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR EASTERN GLACIER COUNTY.

SOUTH WINDS OF 10 TO 20 MPH WILL BECOME MORE SOUTHWESTERLY AND
INCREASE TO 15 TO 30 MPH DURING THE AFTERNOON. GUSTS TO 60 MPH ARE
EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 022200
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MST WED JAN 2 2008

MTZ010-030500-
/O.CON.KTFX.HW.W.0001.000000T0000Z-080103T0700Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
300 PM MST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR EASTERN GLACIER COUNTY.

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 60 MPH...WILL
CONTINUE THROUGH THE EVENING. WINDS WILL DIMINISH BY MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

MTZ009-048-030500-
/O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
300 PM MST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR
THE ROCKY MOUNTAIN FRONT.

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 70 MPH ARE
EXPECTED THROUGH THE NIGHT. THE HIGH WINDS WILL CREATE LOCALIZED
AREAS OF BLOWING SNOW...BUT MAINLY AT THE HIGHER ELEVATIONS ABOVE
6000 FEET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 030403
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MST WED JAN 2 2008

MTZ010-030515-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T0700Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
903 PM MST WED JAN 2 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. WHILE WINDS IN THE CUT BANK AREA WILL CONTINUE
TO BE GUSTY THROUGH THE REMAINDER OF THE EVENING...WIND SPEEDS
HAVE DROPPED WELL BELOW HIGH WIND WARNING CRITERIA. THEREFORE THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

$$

MTZ009-048-031200-
/O.CON.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
903 PM MST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
THROUGH THE NIGHT. THE HIGH WINDS WILL CREATE LOCALIZED AREAS OF
BLOWING SNOW...BUT MAINLY AT THE HIGHER ELEVATIONS ABOVE 6000
FEET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$
000 
WWUS75 KTFX 031009
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 AM MST THU JAN 3 2008


MTZ009-031815-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
/O.NEW.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
309 AM MST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ048-031115-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
309 AM MST THU JAN 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$
000 
WWUS75 KTFX 031018 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MST THU JAN 3 2008


MTZ009-031845-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
/O.COR.KTFX.HW.W.0002.080104T0000Z-080104T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
317 AM MST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ048-031130-
/O.CAN.KTFX.HW.W.0001.000000T0000Z-080103T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...CHOTEAU
317 AM MST THU JAN 3 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

HIGH WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 45 MPH THUS
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 1, 2:47 PM MST, 3 minutes earlier.

Area forecast discussion, Jan 1, 2:47 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST TUE JAN 1 2008

.DISCUSSION...

FOR TONIGHT...UPPER LEVEL RIDGE OF HIGH PRESSURE THAT HAS BEEN
ADVERTISED BY THE MODELS FOR SEVERAL DAYS WILL CONTINUE BUILDING
INTO THE REGION...BRINGING DRY CONDITIONS...PARTLY CLOUDY
SKIES...AND WARMER TEMPERATURES. MID AND HIGH LEVEL MOISTURE
OCCASIONALLY MOVING THROUGH THE FLOW ALOFT WILL PERIODICALLY
INCREASE CLOUD COVERAGE OVER THE REGION. AN AREA OF FAST WINDS ALOFT
ASSOCIATED WITH A MID LEVEL DISTURBANCE WILL PROPAGATE THROUGH
SOUTHWESTERLY FLOW ALOFT OVERNIGHT...APPROACHING THE ROCKY MOUNTAIN
FRONT WELL AFTER MIDNIGHT. BY 12Z WEDNESDAY...700 MB WINDS OVER THE
ROCKY MOUNTAIN FRONT ARE EXPECTED TO HAVE INCREASED TO OVER 50 KTS.
THIS...COMBINED WITH FAVORABLE ATMOSPHERIC TEMPERATURE
PROFILES...SUGGEST HIGH WIND POTENTIAL BEGINNING AROUND 10Z OVER THE
NORTHERN ROCKY MOUNTAIN FRONT.

ON WEDNESDAY...HIGH WIND THREAT WILL EXPAND SOUTHWARDS AS CORE OF
FAST WINDS AT 700 MB SPREADS SOUTHWARDS. BY NOON MST ON
THURSDAY...700 MB WINDS COULD INCREASE TO ABOVE 80 KTS...SUGGESTING
PARTICULARLY STRONG GUSTS NEAR THE INTERNATIONAL BORDER. THUS...A
HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN AND SOUTHERN
ROCKY MOUNTAIN FRONT FOR THIS EVENT. ALSO...A REGION OF ATMOSPHERIC
LIFT ASSOCIATED WITH THE MID LEVEL DISTURBANCE...COMBINED WITH
ENHANCED MOISTURE MOVING THROUGH THE FLOW ALOFT...WILL INCREASE
SNOW CHANCES OVER THE ROCKY MOUNTAIN FRONT FOR WEDNESDAY
NIGHT...WITH SNOW ACCUMULATIONS SHOULD GENERALLY 1 TO 2 INCHES.
THIS DISTURBANCE WILL TEMPORARILY FLATTEN THE UPPER LEVEL RIDGE A
LITTLE.

FOR THURSDAY...ANY REMAINING SNOW OVER THE NORTHERN ROCKY MOUNTAIN
FRONT WILL BE TAPERING OFF IN THE MORNING. THE UPPER LEVEL RIDGE
WILL AMPLIFY AGAIN OVER THE REGION...LEADING TO ANOTHER DAY OF
TEMPERATURES WELL ABOVE SEASONAL AVERAGES ACROSS THE AREA. A VERY
WEAK DISTURBANCE MOVING THROUGH THE UPPER RIDGE NORTH OF THE
INTERNATIONAL BORDER MAY BEING ISOLATED PRECIP TO NORTH CENTRAL
MONTANA ON THURSDAY. COHEN

THURSDAY NIGHT THROUGH SUNDAY NIGHT...DISTURBED SOUTHWESTERLY FLOW
ALOFT WILL BE PRESENT OVER THE FORECAST AREA THROUGH EARLY SUNDAY.
THIS PERSISTENT SOUTHWESTERLY FLOW IS INDICATIVE OF ABOVE NORMAL
TEMPERATURES...AS WELL AS NUMEROUS WEAK FORCING FEATURES THAT ARE
EXPECTED TO MOVE OVER THE HIGH TERRAIN OF SOUTHWEST MONTANA AND
ALONG THE CONTINENTAL DIVIDE DURING THIS TIME. THE SPECIFIC TIMING
OF THESE PRECIPITATION PRODUCING FEATURES REMAINS QUITE UNCERTAIN
DUE TO THEIR SMALL SCALE. HOWEVER...THERE CURRENTLY EXISTS A LOW
PROBABILITY OF SIGNIFICANT SNOW ACCUMULATION THROUGHOUT THIS
FORECAST PERIOD. THE EXCEPTIONAL WARMTH ACROSS THE FORECAST AREA
WILL LESSEN BY SATURDAY NIGHT...AS A SUBTLE PATTERN CHANGE IS
ANTICIPATED. A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED
TO MOVE THROUGH THE GREAT BASIN...WITH SLIGHT COOLING AS THE TROUGH
PASSES THROUGH DURING SUNDAY EVENING. THE MAIN AREA OF FORCING
ASSOCIATED WITH THIS TROUGH WILL LIKELY REMAIN WELL SOUTH OF THE
FORECAST AREA...WITH THE BEST CHANCE OF SNOW EXISTING ALONG THE
SOUTHERN BORDER WITH IDAHO. ZUMPFE

MONDAY AND TUESDAY...AN UPPER LEVEL RIDGE WILL BE OVER THE PACIFIC
NORTHWEST WITH A MOIST WEST TO NORTHWEST FLOW ALOFT. THIS WILL RESULT
IN ISOLATED/SCATTERED SNOW SHOWERS. BY TUESDAY...A RATHER STRONG
SURFACE LOW WILL TRACK ACROSS SOUTHERN CANADA...FOR GUSTY DOWNSLOPE
WINDS ACROSS NORTH CENTRAL MONTANA. THUS...WILL GO FOR MOSTLY DRY
CONDITIONS OVER THE PLAINS AND SOME OF THE SOUTHWEST VALLEYS.
TEMPERATURES WILL RUN A LITTLE WARMER THAN SEASONAL AVERAGE.
WILLIAMSON DC

&&

.AVIATION...
UPDATED 1745Z.
VFR CONDITIONS ARE LIKELY DURING THE PERIOD.
EXPECT INCREASING HIGH CLOUDINESS THIS AFTERNOON AND THIS EVENING
AND THIS CLOUDINESS WILL CONTINUE THROUGH WEDNESDAY MORNING.
CEILINGS ARE EXPECTED TO REMAIN ABOVE 15000 FT. WINDS WILL REMAIN
GENERALLY 5 KNOTS OR LESS IN THE SOUTHWEST VALLEYS. OVER THE
PLAINS WINDS WILL BE 10 KNOTS OR LESS THROUGH TONIGHT. WEDNESDAY
MORNING THERE IS QUITE A BIT OF UNCERTAINTY ABOUT WIND SPEEDS AND
DIRECTIONS. FOR INSTANCE AT KCTB AND KLWT SOME GUIDANCE SUGGESTS
SOUTH OR SOUTHEAST WINDS 10 KNOTS OR LESS WHILE OTHER GUIDANCE HAS
GUSTY SOUTHWEST WINDS AROUND 20 KNOTS. HAVE GONE CLOSER TO THE
LATTER IDEA. BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  21  50  27  51 /   0   0   0   0
CTB  18  45  24  43 /   0   0  10  10
HLN  17  38  21  39 /   0   0   0   0
BZN  12  38  13  39 /   0   0   0   0
WEY   4  29  10  29 /   0   0   0  10
DLN  12  39  17  39 /   0   0   0   0
HVR   6  38  16  40 /   0   0   0  10
LWT  14  51  23  52 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 3 AM TO 11 PM MST WEDNESDAY FOR MTZ009-
048.

&&

SHORT TERM...COHEN
LONG TERM...BLANK/ZUMPFE/WILLIAMSON DC
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 1, 3:37 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
337 AM MST TUE JAN 1 2008

MTZ009-021145-
NORTHERN ROCKY MOUNTAIN FRONT-
337 AM MST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE WEDNESDAY NIGHT FOR THE NORTHERN ROCKY MOUNTAIN FRONT.

HIGH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT BECOMING
SOUTHWEST AT 15 TO 30 MPH GUSTING TO 70 MPH BY MORNING. WINDS WILL
DECREASE WEDNESDAY AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH FOR THE NORTHERN ROCKIES WILL CONTINUE THROUGH
LATE WEDNESDAY NIGHT.

WARM TEMPERATURES BEGINNING ON WEDNESDAY COULD CAUSE A TEMPORARY INCREASE
IN SNOW MELT AND POTENTIAL ICE JAMMING ON AREA STREAMS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>055-021145-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
337 AM MST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM TEMPERATURES BEGINNING ON WEDNESDAY COULD CAUSE A TEMPORARY INCREASE
IN SNOW MELT AND POTENTIAL ICE JAMMING ON AREA STREAMS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.